Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Albany, NY

May 9, 2000Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this severe thunderstorm warning at May 9, 2000, 10:37 PM EDT for Northwest Hills Planning Region, Connecticut. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 9, 2000, 10:37 PM EDT (02:37 UTC)
Expired
May 9, 2000, 11:15 PM EDT
In force
38 min
Issued by
NWS Albany, NY
Area
Whole counties

County Northwest Hills Planning Region, CT

The radar

The Albany radar (KENX), 108 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 100241
SVRALB
CTC005-100315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1037 PM EDT TUE MAY 9 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT

* UNTIL 1115 PM EDT

* AT 1032 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE 
THUNDERSTORM 7 MILES NORTHWEST OF NEW MILFORD...OR ABOUT 16 MILES 
NORTHEAST OF LAKE CARMEL...MOVING EAST AT 40 MPH. WIND GUSTS IN 
EXCESS OF 50 MPH HAVE BEEN REPORTED WITH THIS STORM. INTENSE 
LIGHTNING IS OCCURRING WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF OAKVILLE...7 MILES SOUTH OF NORTHWEST HARWINTON AT
  1105 PM EDT
  2 MILES WEST OF TERRYVILLE AT 1110 PM EDT

WESTERGARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 9:35 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 9, 9:35 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
935 PM EDT TUE MAY 9 2000

.DISC...
FRM 1MB INTRVL SFC ANAL LKS LIKE BNDRY LCTD NR CDN BRDR AT STRT OF
SHIFT HAS RELOCATED TO SRN TIER AND CTSKLS AS OF 9 PM. NO SIG CHGS
TO FCST RQRD...NOWS WL CONT TO PINPNT STRMS.

LNGR TERM...AGREE W/ASSESSMENT OF PREV DISC...THRT OF SVR TMRW AS
MIDWEST SYS APRCHS.

WESTERGARD

.ALY...NONE.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:41 AM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region49 min
May 10, 6:37 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region53 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.